Convolution quadrature for the wave equation with a nonlinear impedance boundary condition

Lehel Banjai, Alexander Rieder

Research output: Contribution to journalArticle

16 Downloads (Pure)

Abstract

A rarely exploited advantage of time-domain boundary integral equations compared to their frequency counterparts is that they can be used to treat certain nonlinear problems. In this work we investigate the scattering of acoustic waves by a bounded obstacle with a nonlinear impedance boundary condition. We describe a boundary integral formulation of the problem and prove without any smoothness assumptions on the solution the convergence of a full discretization: Galerkin in space and convolution quadrature in time. If the solution is sufficiently regular, we prove that the discrete method converges at optimal rates. Numerical evidence in 3D supports the theory.
Original languageEnglish
Pages (from-to)1783-1819
Number of pages37
JournalMathematics of Computation
Volume87
Issue number312
Early online date4 Oct 2017
DOIs
Publication statusPublished - 2018

Keywords

  • math.NA
  • 65M38, 65M12, 65R20

Fingerprint Dive into the research topics of 'Convolution quadrature for the wave equation with a nonlinear impedance boundary condition'. Together they form a unique fingerprint.

  • Cite this